Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffering with fibromyalgia, have started tinnitus, TMD. Are they related?

Hello. My name is Pam. I m 61 y.o. I have had fibromyalgia for 7 yrs. I started having tinnitus in November. I saw my ENT on Fri. who told me that my tinnitus is caused by the fibromyalgia and that I have TMD. I am on too many medications now that he didn t want to start anything new. Can you explain to me how the contractions of my face muscles can affect the nerve in my ear?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for the query. From an anatomical standpoint, the nerves that control the ear and facial movements travel on the same bony canal behind the ear, thus they can have inter-relation in that sense; however, I have not heard much reports of fibromyalgia causing tinnitus; make sure you are not taking larger amounts of aspirin daily, since tinnitus can be a sign of salicylate toxicity.

Hope that helps, wish you the best,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sat, 30 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor